Thrush in pregnancy??

Hi girls. I was just wondering if anyone has suffered from thrush in pregnancy. Very early on in my pregnancy I had swabs done and it came back that I had a high level of yeast. My GP said that as long as I wasn'y in too much discomfort I should try to avoid any medication. However, this was about a month ago and I'm sure I still have it (starting to itch and feel uncomfortable). I've since changed doctors as I've moved house and have an appointment with my new GP tonight. Has anyone had any medication to treat thrush and was it ok to use it? I'm 11 weeks tomorrow and still worried that medication might have an affect on the baby.

Any adivce would be realy appreciated.

Thanks in advance girls xx

Replies

  • Hi. Yes, I've had thrush a few times. Once at about 10 or 11 weeks and once at about 15 weeks (I'm now just over 23). I was treated by my GP with Canesten pessary and cream both times, and this cleared it up for me. Hope you get it sorted.

    Sarah xx
  • I'm just getting over my first attack of thrush - I'm 29 wks. I spoke to the pharmacist first who said that I could use the external cream only and to discuss with my midwife.
    When I told midwife, she said that if it got really bad, I could use the pessary but they don't prescribe it automatically. Luckily, it seems to be settling down with just the cream.
  • im so glad to see this post! yesterday i went and bought vagisil and without reading the box yesterday applied some image and then read 'do not use in pregnancy unless first consulting with a doctor' I didnt realise it could harm baby if you were just using it on the outside....? i havent used it since until i can talk to mw (my gp is useless) am i ok to keep using it tho? its very hard to get in touch with the mw unless its 'an emergency' :P the joys of pregnancy image
  • i used the canesten pessary and cream when itching was so intense i thought i might bleed. Both are ok to use but they prefer if its mild for you use just the cream. also avoid scented products around there and any harsh soaps, wear cotton undies and try actimel etc as seems to sort me out esp if i've had thrush related to taking antibiotics.
    Filo x
  • Do you think Thrush could be the cause of having very light brown creamy discharge?
  • not likely sevans. classic thrush is light creamy to pale yellow any other colour needs to be seen by mw or gp
    Filo x
Sign In or Register to comment.

Featured Discussions